Posted By Kristabella on July 28, 2010
I have been very tired lately. I tell myself it is a side effect of the antibiotics I’m taking for my poop bacteria. But I’ve noticed a lot of people at work complaining about the same thing. (The tiredness, not the poop.) Is there something in the air? I’ve been going to bed early every night for over a week now and getting plenty of sleep, and yet I wake up and an still so exhausted. And I’m getting good, deep sleep because I hardly toss and turn and only wake up to pee since I’m drinking so much water.
And then I think “well, considering everything I’ve been ingesting the last three weeks has ended up flushing down the toilet, maybe I’m not getting the nutrients I need to be at a normal energy level.” And maybe that + medication is making me a walking zombie. Add that to the fact I haven’t been really drinking coffee because it hasn’t been sitting in my stomach well, and it’s lucky I don’t nap under the desk at work a la Constanza.
Everyone is going to tell me to keep working out. But see, the problem with this issue of the Kristin Johnsons, is that it’s not as easy as it sounds. Last night I got about halfway through Day 2 of Couch to 5k and had to jump off the treadmill and run to the lockerroom, lest there be a poop-tastrophe on the gym floor. No amount of sanitizing spray could clean that up.
So until I kick this and get done with the antibiotics (SEVEN MORE DAYS!), I’m going to try to take it easy, eat bland things and hope I never have this bacteria ever again in my life.
The one really annoying side effect to this medication is that it leaves a weird taste in my mouth. I had read that in the leaflet and then laughed because really? That’s a real side effect? Suck it up pansies.
And then, as is usually the case with my life, I got this known side effect. And let me tell you, it is nasty. It is kind of a mix of a metallic taste/the taste of your morning breath after going to bed without brushing your teeth the night after a bender. And it doesn’t go away. Drinking plain water tastes like I’m drinking it as it is filtering through a cat’s asshole. I have to add Crystal Light to every bit of water I drink. (Look at that! I touted my review posts twice without planning to! Remember this is the last week to enter the drawing!)
The thing that helps the most with this is eating. Especially things like peanut butter, that stick to your tongue and linger. Peanut butter is a Godsend this week. Except, because this side effect taste is so nasty and never goes away, I’ve pretty much consumed an entire jar of Skippy in three days. So much for the diet and eating right!
I’ve finally found a balance. I use the mix-ins in my water at work and when it is really bad, I go get some iced tea or something acidic from the little store in the office building to wipe the taste out temporarily. And today, I finally bought some gum and that has helped tremendously. The only problem with that is then my fruit punch Crystal Light tastes a little minty. But that? Still better than the nasty taste on my tongue from the medicine.
Has this ever happened to you? Does it go away?